Alert archive / Illinois / Flood Watches in 2021
Flood Watch 3, NWS Paducah, KY
NWS Paducah, KY issued this flood watch at Dec 17, 2021, 3:08 PM CST for 9 counties in Illinois; 9 counties in Missouri. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2021, 3:08 PM CST (21:08 UTC)
- Expired
- Dec 18, 2021, 2:59 AM CST
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
- Flood severity
- None
Counties Alexander County, IL, Franklin County, IL, Hamilton County, IL, Jackson County, IL, Johnson County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Williamson County, IL, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 79 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 405 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WGUS63 KPAH 172108
FFAPAH
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Paducah KY
308 PM CST Fri Dec 17 2021
ILZ081-082-084>086-088-089-092-093-MOZ076-086-087-100-107>111-181200-
/O.NEW.KPAH.FA.A.0003.211217T2108Z-211218T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin-Hamilton-Jackson-Williamson-Saline-Union-Johnson-Alexander-
Pulaski-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-
Butler-Stoddard-Scott-
Including the cities of Perryville, Doniphan, Murphysboro, Jackson,
Cape Girardeau, McLeansboro, Cairo, Sikeston, Marble Hill, West
Frankfort, Mound City, Bloomfield, Harrisburg, Herrin, Poplar Bluff,
Jonesboro, Carbondale, Van Buren, Piedmont, and Vienna
308 PM CST Fri Dec 17 2021
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...Portions of southern Illinois and southeast Missouri,
including the following areas, in southern Illinois, Alexander,
Franklin, Hamilton, Jackson, Johnson, Pulaski, Saline, Union and
Williamson. In southeast Missouri, Bollinger, Butler, Cape
Girardeau, Carter, Perry MO, Ripley, Scott, Stoddard and Wayne MO.
* WHEN...Through late tonight.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Low-water
crossings may be flooded.
* ADDITIONAL DETAILS...
- Multiple rounds of of heavy rain will be possible late this
afternoon and overnight, especially where thunderstorms
repeat over the same locations. Rain totals of 2 to 3 inches
are expected in many locations. Locally higher amounts of 3
to 5 inches cannot be ruled out.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
GREG1 follow-up statement
243 WGUS63 KPAH 180859 FFAPAH Flood Watch National Weather Service Paducah KY 259 AM CST Sat Dec 18 2021 ILZ081-082-084>086-088-089-092-093-MOZ076-086-087-100-107>111-181000- /O.CAN.KPAH.FA.A.0003.000000T0000Z-211218T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Franklin-Hamilton-Jackson-Williamson-Saline-Union-Johnson-Alexander- Pulaski-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley- Butler-Stoddard-Scott- Including the cities of Perryville, Doniphan, Murphysboro, Jackson, Cape Girardeau, McLeansboro, Cairo, Sikeston, Marble Hill, West Frankfort, Mound City, Bloomfield, Harrisburg, Herrin, Poplar Bluff, Jonesboro, Carbondale, Van Buren, Piedmont, and Vienna 259 AM CST Sat Dec 18 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of southern Illinois and southeast Missouri. Flooding is no longer expected to pose a threat. The heavier rains will be off to the south and east. $$ 08
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flood watch went out at Dec 17, 5:15 AM CST, 9 hours 53 minutes earlier.
Area forecast discussion, Dec 17, 5:15 AM CST, 9 hours 53 minutes before
Area Forecast Discussion National Weather Service Paducah KY 515 AM CST Fri Dec 17 2021 .SHORT TERM...(Today through Sunday night) Issued at 230 AM CST Fri Dec 17 2021 Early this morning, a narrow ridge of high pressure extended from the Upper Midwest to the Ohio Valley and southeast U.S. The frontal boundary that moved through yesterday was from middle TN down into southern AR and northeast TX. Upper air analysis shows a broad positive tilt trof out west. Water Vapor imagery revealed a well defined fetch of moisture from across the Pacific, extending northeast across Mexico, and then the southern part of the U.S. from TX to the Mid Atlantic. The main forecast challenge or target will be QPF today through early Saturday. This evening into tonight, the front to our south will lift back north as a warm front, as a surface wave develops over the southern Plains and moves northeast. Several forecast parameters combined with ongoing conditions point to potentially higher QPF than what WPC or the current forecast advertises. They include 850mb dew points 10-12C south of us that will be integrated into the regional airmass. The ensemble SA tables show with PW's around 1.25" or slightly higher, we are at least 2 SD's on the positive side with anomalously high mid level moisture up around H5. GFS/GEFS IVT is strong especially this evening and overnight from AR, up across areas along and north of the Ohio River. Finally, we have enough elevated instability in numerous models to support thunder, with the convective aspect likely contributing to locally higher rainfall amounts. PoPs for showers and storms will ramp up today from south to north, then maximize tonight from along the Ohio River northward. Given all of this, we started with WPC as a baseline for QPF, then incorporated a blend of the NBM 90th percentile, and 50/50 blend of 6hr mean/max values from the HREF, in each 6 hour axis of greatest QPF. This puts our storm total QPF for this second wave up closer to 2+ inches from SEMO into southern IL, with 1-2 inches elsewhere. It may not be widespread. But corridors of higher QPF in this range are certainly possible. No headlines are planned. However we will continue with our Special Weather Statement and public graphical products mention. The activity will wind down from west to east Saturday, as the wave of low pressure heads northeast away from the area, dragging a cold front back through the region. Dry weather is forecast Saturday night through Sunday, along with cooler temperatures. Highs Sunday will be in the 40 to 45 degree range. .LONG TERM...(Monday through Thursday) Issued at 230 AM CST Fri Dec 17 2021 High pressure will be the dominant feature as the new week begins and will keep conditions dry for most of the week. Models continue to show an area of low pressure that tracks across the Gulf Coast states well to our south along with precipitation chances. With nearly zonal flow aloft and weak surface winds, temperatures will only warm slightly through the week. For the most part, highs will range from the mid 40s north to around 50 south and lows will range from the middle 20 to around 30. && .AVIATION... Issued at 515 AM CST Fri Dec 17 2021 Flight conditions will deteriorate today as showers and scattered thunderstorms spread across the region. MVFR to IFR will return, with poor conditions tonight along and north of the Ohio river. Light winds are forecast today through tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...CN LONG TERM...ML
Hazardous weather outlook, Dec 17, 4:20 AM CST, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 420 AM CST Fri Dec 17 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 420 AM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Rainfall amounts from 1 to 2 inches are forecast, with some higher totals possible along and north of the Ohio River today through tonight. Scattered thunderstorms will be likely as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should report in if any minor flooding is observed. Rainfall total reports would be appreciated as well.
Nearby
Flood Watches in Illinois, 2021Flood Watches in Missouri, 2021Every flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.